| Model Number |
H7493941838220 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Codes |
Cardiac Tamponade (2226); Vascular Dissection (3160)
| Date of Event |
03/03/2026
Type of Reportable Event
Death
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The 70% stenosed target lesion was located in the moderately tortuous mid-left circumflex artery (lcx).There was soft plaque but no significant calcification.A 2.25 x 38mm synergy xd drug-eluting stent (des) was advanced but failed to cross the lesion, requiring removal.A second attempt was made, but the device again could not cross and was removed.However, upon withdrawal, the stent was found to be deformed, with a segment of metallic mesh protruding beyond the contour of the stent struts.Immediately after removal of the deformed stent, repeat angiography demonstrated a spiral dissection in the mid-lcx, attributed to the stent deformation.A non-boston scientific guidewire was advanced through the dissection flap to regain access and facilitate vessel repair.The wire caused a small perforation distal to the flap, and echocardiography revealed a small effusion.A 2.25 x 20 mm des was successfully deployed, and the procedure was completed using a complex dissection repair technique.No further issues were reported.
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The 70% stenosed target lesion was located in the moderately tortuous mid-left circumflex artery (lcx).There was soft plaque but no significant calcification.A 2.25 x 38mm synergy xd drug-eluting stent (des) was advanced but failed to cross the lesion, requiring removal.A second attempt was made, but the device again could not cross and was removed.However, upon withdrawal, the stent was found to be deformed, with a segment of metallic mesh protruding beyond the contour of the stent struts.Immediately after removal of the deformed stent, repeat angiography demonstrated a spiral dissection in the mid-lcx, attributed to the stent deformation.A non-boston scientific guidewire was advanced through the dissection flap to regain access and facilitate vessel repair.The wire caused a small perforation distal to the flap, and echocardiography revealed a small effusion.A 2.25 x 20 mm des was successfully deployed, and the procedure was completed using a complex dissection repair technique.No further issues were reported.It was further reported that the patient expired from cardiac tamponade.
Event or Problem Description
Additional Manufacturer Narrative
Investigation results: device analysis findings: the stent was implanted and the stent delivery system will not be returned for analysis; therefore, a technical analysis could not be performed.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this product investigation is assigned the most probable cause classification of failure to follow instructions.This code was selected as the most probable complaint cause based on the information available.It is noted that per the products instructions for use, the user is instructed not to re-use the device if the device is removed from the patient.It is likely that the stent damage occurred due to device interaction with patient anatomy, and guide catheter used during the procedure, following the removal and re-introduction of an unexpanded stent through patient anatomy.Although the complaint does not attribute the patient death directly to the use of the synergy xd, the terminal adverse outcome (vessel perforation, cardiac tamponade, and death) occurred during escalation to complex dissection repair techniques following identification of a spiral coronary dissection which was attributed to the synergy xd device.It is noted per the product's instructions for use that the following applicable event is listed as a known adverse event associated with device use: vessel injury (including access-site) such as spasm, lymphatic problems, pseudoaneurysm, arteriovenous fistula, trauma, dissection, occlusion, perforation, and rupture, pericarditis, pericardial effusion, or tamponade and death.